Alert archive / Texas / Flood Watches in 2024
Flood Watch 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flood watch at Sep 3, 2024, 8:34 AM CDT for 12 counties in Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2024, 8:34 AM CDT (13:34 UTC)
- Expired
- Sep 4, 2024, 12:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 44 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flood watch went out at Sep 3, 6:30 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 3, 6:30 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 630 AM CDT Tue Sep 3 2024 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 237 AM CDT Tue Sep 3 2024 An upper level trough across West Texas this morning is forecast to continue to shear northeast today and tonight into Oklahoma, and into the mid Mississippi River Valley Wednesday. Ascent will continue through the remainder of the overnight and into the morning across the Hill Country and southern Edwards Plateau, where scattered showers are currently ongoing. In the lower levels, the broad area of low pressure that was off the mid Texas coast yesterday is now near the coast this morning. North of this, an axis of deeper low level moisture will continue to advect inland today, with scattered to numerous showers expected to develop late morning through the afternoon out of the Coastal Bend into the I-35 corridor near San Antonio and northwest into the Hill Country and Rio Grande late afternoon through the evening. The moisture content of the atmosphere will remain anomalously high, with precipitable water values 2.2-2.5 inches over the area. This is over 2 standard deviations above the 30 year climatological mean for this time of year. Given this, some efficient rain producers will result in pockets of locally heavy rainfall. HREF indicates isolated pockets of 2-4 inches of rain possible over the next 24 hours, favoring the Hill Country, southern Edwards Plateau, and Rio Grande. Drier air is expected to work into the the northern half of the area on Wednesday behind a weak surface front, where precipitable water values are progged to decrease to 1.7-2 inches. With the the better upper level ascent shifting away from the area and drier air, coverage of showers on Wednesday is forecast to be less, favoring southern and western areas where better moisture is still pooled south of the weak front. Below normal high temperatures are forecast again today given the increased cloud cover and rain chances. Slightly warmer conditions are expected on Wednesday. && .LONG TERM... (Wednesday night through Monday) Issued at 237 AM CDT Tue Sep 3 2024 Surface high pressure building into and across the Texas panhandle is forecast to help shift the front farther southward from mid to late week into South Texas. PoPs will gradually taper and focus farther south as a result with the PWATs across the region slowly decreasing from the north. The north-northeasterly flow at the surface may slightly uptick as well. A slug of even drier air is then forecast to arrive across South-Central Texas, the driest in quite some time, from later in the weekend into early next week in response to a shortwave advancing from the Red River towards East Texas and the Mississippi Valley. This shortwave trough helps to reinforce the north-northeasterly flow in place aloft. While the afternoon highs are forecast to peak from the upper 80s across the Hill Country to the low to mid 90s, anticipate a more refreshing feel as dew points fall into the 50s by early next week. The mild and humid overnight lows near the start of the period are forecast to turn cooler and more comfortable for early next week with the lows dipping into the 60s. A few valley locations in the Hill Country could even start off in the upper 50s. && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Tue Sep 3 2024 Numerous SHRA activity and isolated TSRA ongoing this morning from DRT-UVA-CZT, with isolated SHRA activity farther east through the Hill Country, I-35 corridor, and Coastal Plains. The coverage of SHRA activity is forecast to increase across south-central Texas through the morning and into the afternoon hours, with embedded isolated TSRA. A mix of LIFR to MVFR conditions are occurring in precip this morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 74 92 74 / 60 40 30 10 Austin Bergstrom Intl Airport 89 74 91 73 / 60 40 30 10 New Braunfels Muni Airport 88 74 92 74 / 80 50 30 10 Burnet Muni Airport 83 71 87 70 / 70 50 30 0 Del Rio Intl Airport 86 75 89 75 / 80 70 50 30 Georgetown Muni Airport 87 73 89 72 / 60 40 20 0 Hondo Muni Airport 85 73 89 73 / 80 60 40 10 San Marcos Muni Airport 86 74 91 72 / 70 50 30 10 La Grange - Fayette Regional 89 74 91 75 / 40 30 40 10 San Antonio Intl Airport 85 75 90 75 / 80 60 30 10 Stinson Muni Airport 87 75 92 76 / 80 60 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...76 Long-Term...Brady Aviation...76
Hazardous weather outlook, Sep 3, 2:39 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 239 AM CDT Tue Sep 3 2024 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 239 AM CDT Tue Sep 3 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are forecast for today and tonight. A few storms could produce heavy rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:24 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 2, 11:22 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Sep 3, 4:56 AM CDT | Areal Flood Advisory | EWX | Dimmit | 66 min |
| Sep 3, 5:16 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 3 hr |
| Sep 3, 6:02 AM CDT | Flash Flood Warning | EWX | Dimmit | 118 min |
| Sep 3, 6:04 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Sep 3, 6:43 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Sep 3, 7:07 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 113 min |
| Sep 3, 7:42 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
| Sep 3, 7:48 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Sep 3, 8:08 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 3, 9:00 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 3, 11:45 AM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 3, 12:05 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Sep 3, 1:13 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 3, 4:35 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Sep 3, 5:04 PM CDT | Flash Flood Warning | EWX | Llano | 6 hr |
| Sep 3, 6:28 PM CDT | Areal Flood Advisory | EWX | Blanco | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.